Alert archive / Kentucky / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 95, NWS Wilmington, OH

June 8, 2022Clermont County, Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 8, 2022, 4:31 PM EDT for Clermont County, Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2022, 4:31 PM EDT (20:31 UTC)
Expired
Jun 8, 2022, 5:15 PM EDT
In force
44 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, KY, Campbell County, KY, Kenton County, KY, Clermont County, OH, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:29 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:42 PM EDT, 49 minutes earlier.

Area forecast discussion, Jun 8, 3:42 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
342 PM EDT Wed Jun 8 2022

.SYNOPSIS...
Low pressure will track across the Ohio Valley through this
evening, promoting showers and thunderstorms. Weak high pressure
will gradually build in late Thursday and Thursday night.
Another disturbance will bring unsettled conditions late Friday
into Friday night.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Showers and thunderstorms have developed across the Tri-State
area near a northward advancing warm front, and also instigated
from an eastward moving MCV. Initial scattered convection may
be discrete/supercellular in nature, but as a
shortwave/deepening low approaches from the west later this
afternoon and evening, more widespread convection is expected
and convection may eventually take on more of a linear mode.

Expect a tight gradient of CAPE as the warm front moves to the
north, but sufficient instability to support organized and
possibly severe convection looks to move northward into much of
the CWA over the next several hours. Wind fields and shear look
pretty good too, and therefore there is the risk for all severe
hazards into this evening. Damaging winds and large hail are the
primary threats, however with the warm front and available
shear, rotating storms and isolated tornadoes will be possible.
In addition, heavy rainfall will occur in the strongest storms
and those areas that receive multiple rounds of heavy rainfall
and/or training could wind up with localized flash flooding.

As the low and shortwave move east across Ohio, convection will
push east with it and end from west to east this evening,
although lingering low level moisture will likely produce cloudy
skies for the overnight. Lows will drop into the mid to upper
50s.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Northwest flow will be in place during the day on Thursday.
With lingering low level moisture, mostly cloudy skies will
persist through much of the day. Can't even rule out a few
sprinkles or very light showers, particularly over central Ohio.
High temperatures will only rise into the lower to mid 70s over
most of the CWA.

High pressure builds in for Thursday night, allowing for
partial clearing and lows mainly in the mid to upper 50s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As has been advertised, the long wave pattern across the CONUS will
undergo some amplification as we head into the upcoming weekend.
Another embedded s/wv in the flow will help carve out a mid level
trough over the Great Lakes. Will continue with a threat for showers
along with a low chance of thunder Friday/Friday night. Clouds and
pcpn will keep high temperatures on Friday below normal in the lower
to mid 70s.

For Saturday, the s/wv energy will departing, so other than some
lingering showers east in the morning, skies should eventually
become partly cloudy. The cool pattern will continue with highs
again in the lower to mid 70s.

By Sunday, the mid level trough will begin to shift a little more to
the east. However, a weak frontal boundary passing across the Great
Lakes may bring a low chance for a shower/storm to the north,
otherwise skies will be partly cloudy. Temperatures will begin to
modify with highs in the upper 70s to the lower 80s.

Long range models indicate that a mid level ridge will build north
and east into the Ohio Valley by next week. This will be marked by
an advancing warm front Monday night into Tuesday. Southerly flow
will bring more humid conditions into the area. And with rising
geopotential heights, temperatures will further warm. There will
also be a chance of showers/storms with the warm front, then low
chances of showers/storms in the hot and humid warm sector. Highs in
the mid/upper 80s on Monday will warm into the lower 90s by
Tuesday/Wednesday. By Tuesday/Wednesday, the heat and humidity could
boost heat index values into the 95 to 100 degree range.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Expect showers and thunderstorms to affect area terminals later
this afternoon into the early evening. Activity may initially
fire near a northward moving warm front, then additional
activity associated with low pressure and a mid level
disturbance will move from west to east across the area. Tried
to pinpoint the most likely timing of thunderstorms with MVFR
conditions at all terminals. Amendments to refine timing and/or
include strong winds gusts and lower visibilities will likely
become necessary later this afternoon. As low pressure moves
east later this evening, convection will end and winds shift to
the northwest, but low level moisture lingering is likely to
result in a stratus deck of clouds with prevailing MVFR to IFR
conditions. MVFR cigs may linger well into the morning on
Thursday before improving.

OUTLOOK...MVFR conditions are possible Friday night into
Saturday morning.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...Hickman
AVIATION...BPP
Hazardous weather outlook, Jun 8, 11:27 AM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1127 AM EDT Wed Jun 8 2022

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-091530-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1127 AM EDT Wed Jun 8 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Showers and thunderstorms will move across the area this afternoon
and evening. Some of the storms will be severe, producing damaging
wind gusts and large hail. Isolated tornadoes are also possible. In
addition, heavy rainfall may lead to localized flash flooding. The
most likely time for severe weather looks to be from 3pm to 11pm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon.

In the hours before

Special weather statement, Jun 8, 3:58 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
358 PM EDT Wed Jun 8 2022

KYZ100-OHZ081-082030-
Lewis KY-Adams OH-
358 PM EDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN LEWIS
AND SOUTHERN ADAMS COUNTIES THROUGH 430 PM EDT...

At 358 PM EDT, a strong thunderstorm was located over Manchester,
moving northeast at 20 mph.

HAZARD...Wind gusts up to 45 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
West Union, Manchester, Rome, Blue Creek, Concord, Bentonville,
Trinity, Carrs, Bradysville and Cedar Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 1000 PM EDT for northern and
northeastern Kentucky...and southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3864 8364 3863 8366 3863 8369 3873 8370
      3886 8341 3878 8327 3876 8327 3866 8331
      3861 8363
TIME...MOT...LOC 1958Z 244DEG 19KT 3869 8359

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Hatzos
Special weather statement, Jun 8, 3:59 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
359 PM EDT Wed Jun 8 2022

KYZ097-099-OHZ078-079-082030-
Mason KY-Bracken KY-Clermont OH-Brown OH-
359 PM EDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MASON,
BRACKEN, SOUTH CENTRAL CLERMONT AND SOUTHWESTERN BROWN COUNTIES
THROUGH 430 PM EDT...

At 359 PM EDT, a strong thunderstorm was located near Brooksville,
moving east at 30 mph.

HAZARD...Wind gusts up to 45 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Maysville, Georgetown, Ripley, Aberdeen, Augusta, Brooksville, Dover,
Higginsport, Germantown, Chilo, Bradford, Powersville, Johnsville,
South Ripley, Utopia, Chatham, Tuckahoe, Minerva, Woolcutt and Neave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 1000 PM EDT for northern
Kentucky...and southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3863 8420 3877 8422 3888 8386 3879 8378
      3867 8378
TIME...MOT...LOC 1959Z 254DEG 25KT 3871 8416

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH

Hatzos
Special weather statement, Jun 8, 4:04 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
404 PM EDT Wed Jun 8 2022

OHZ079>081-082030-
Highland OH-Adams OH-Brown OH-
404 PM EDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN BROWN,
NORTHWESTERN ADAMS AND HIGHLAND COUNTIES THROUGH 430 PM EDT...

At 404 PM EDT, a strong thunderstorm was located near Sardinia,
moving northeast at 25 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Hillsboro, Marshall, Sardinia, Belfast, Rocky Fork Point, Highland
Holiday, Russell, New Market, Emerald, Mowrystown, Danville in
Highland County, Lake Waynoka, Samantha, May Hill, Buford,
Fincastle and Highland County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 1000 PM EDT for southwestern
Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3892 8381 3912 8388 3931 8363 3921 8348
      3902 8343
TIME...MOT...LOC 2004Z 240DEG 23KT 3908 8378

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Hatzos
Local storm report, Jun 8, 4:14 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             BROOKSVILLE             38.68N 84.07W
06/08/2022  M0.50 INCH       BRACKEN            KY   EMERGENCY MNGR

&&

JEG
Local storm report, Jun 8, 4:25 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
425 PM EDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     FLOOD            5 ENE MANCHESTER        38.71N 83.51W
06/08/2022                   ADAMS              OH   TRAINED SPOTTER

            WESTBOUND LANE US52 SUBMERGED IN HIGH WATER.

&&

JEG
Local storm report, Jun 8, 4:31 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             5 S WEST UNION          38.73N 83.53W
06/08/2022  E1.75 INCH       ADAMS              OH   TRAINED SPOTTER

            REPORTS OF GOLF BALL SIZE HAIL.

&&

CA

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:55 PM EDTSpecial Weather StatementILNButler, Hamilton, Warren35 min
Jun 8, 3:36 PM EDTSpecial Weather StatementILNAdams24 min
Jun 8, 3:38 PM EDTSpecial Weather StatementILNBrown37 min
Jun 8, 3:39 PM EDTSpecial Weather StatementILNClinton36 min
Jun 8, 3:58 PM EDTSpecial Weather StatementILNAdams32 min
Jun 8, 4:02 PM EDTSevere Thunderstorm WarningILNAdams43 min
Jun 8, 4:04 PM EDTSpecial Weather StatementILNHighland26 min
Jun 8, 4:33 PM EDTSpecial Weather StatementILNScioto27 min
Jun 8, 4:36 PM EDTSpecial Weather StatementILNFayette24 min
Jun 8, 4:38 PM EDTSpecial Weather StatementILNHamilton37 min
Jun 8, 4:55 PM EDTSpecial Weather StatementILNAdams35 min
Jun 8, 4:59 PM EDTSpecial Weather StatementILNScioto31 min
Jun 8, 5:03 PM EDTSpecial Weather StatementILNDarke27 min
Jun 8, 5:17 PM EDTSevere Thunderstorm WarningILNButler, Preble43 min
Jun 8, 5:19 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby41 min
Jun 8, 5:20 PM EDTSpecial Weather StatementILNAuglaize, Mercer, Shelby25 min
Jun 8, 5:28 PM EDTSpecial Weather StatementILNScioto32 min
Jun 8, 5:32 PM EDTSpecial Weather StatementILNMontgomery28 min
Jun 8, 5:47 PM EDTTornado WarningILNDarke, Miami, Montgomery28 min
Jun 8, 5:52 PM EDTSpecial Weather StatementILNFairfield23 min
Jun 8, 5:58 PM EDTTornado WarningILNClinton, Greene, Montgomery, Warren32 min
Jun 8, 6:09 PM EDTTornado Warning Tornado observedILNChampaign, Clark, Miami36 min
Jun 8, 6:14 PM EDTSpecial Weather StatementILNFairfield31 min
Jun 8, 6:15 PM EDTSpecial Weather StatementILNFairfield30 min
Jun 8, 6:19 PM EDTSpecial Weather StatementILNPickaway26 min
Jun 8, 6:31 PM EDTTornado WarningILNClark44 min
Jun 8, 6:34 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross41 min
Jun 8, 6:37 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton38 min
Jun 8, 6:39 PM EDTSpecial Weather StatementILNFairfield36 min
Jun 8, 6:43 PM EDTSevere Thunderstorm WarningILNFairfield, Licking19 min
Jun 8, 6:45 PM EDTTornado WarningILNChampaign, Logan, Madison, Union30 min
Jun 8, 6:51 PM EDTTornado WarningILNClinton, Fayette, Highland24 min
Jun 8, 6:54 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Highland51 min
Jun 8, 7:00 PM EDTSevere Thunderstorm WarningILNFairfield14 min
Jun 8, 7:02 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Miami, Shelby43 min
Jun 8, 7:07 PM EDTTornado WarningILNDelaware, Union23 min
Jun 8, 7:08 PM EDTTornado WarningILNAdams, Brown, Highland37 min
Jun 8, 7:12 PM EDTTornado WarningILNHocking, Pickaway, Ross48 min
Jun 8, 7:13 PM EDTSpecial Weather StatementILNAdams32 min
Jun 8, 7:16 PM EDTSevere Thunderstorm WarningILNBrown, Clermont31 min
Jun 8, 7:22 PM EDTSevere Thunderstorm WarningILNDelaware38 min
Jun 8, 7:28 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Pike, Scioto47 min
Jun 8, 7:30 PM EDTSpecial Weather StatementILNDarke30 min
Jun 8, 7:36 PM EDTSevere Thunderstorm WarningILNHocking, Ross39 min
Jun 8, 7:37 PM EDTTornado WarningILNDelaware19 min
Jun 8, 7:42 PM EDTSpecial Weather StatementILNMiami33 min
Jun 8, 7:50 PM EDTSpecial Weather StatementILNAdams, Brown25 min
Jun 8, 7:52 PM EDTSevere Thunderstorm WarningILNDelaware, Licking38 min
Jun 8, 2:08 PM EDTSpecial Weather StatementILNCampbell, Kenton52 min
Jun 8, 2:34 PM EDTSpecial Weather StatementILNBracken, Robertson26 min
Jun 8, 2:37 PM EDTSpecial Weather StatementILNGrant, Owen23 min
Jun 8, 2:43 PM EDTSpecial Weather StatementILNGallatin32 min
Jun 8, 3:01 PM EDTSpecial Weather StatementILNGrant, Pendleton29 min
Jun 8, 3:12 PM EDTSpecial Weather StatementILNBracken, Mason33 min
Jun 8, 3:35 PM EDTSpecial Weather StatementILNPendleton25 min
Jun 8, 3:43 PM EDTSpecial Weather StatementILNBoone47 min
Jun 8, 3:59 PM EDTSpecial Weather StatementILNBracken31 min
Jun 8, 4:47 PM EDTTornado WarningILNCampbell, Kenton28 min
Jun 8, 6:00 PM EDTAreal Flood AdvisoryILNBoone3 hr
Jun 8, 6:03 PM EDTSevere Thunderstorm WarningILNBoone, Kenton42 min
Jun 8, 6:34 PM EDTSevere Thunderstorm WarningILNBoone21 min
Jun 8, 1:21 PM EDTSpecial Weather StatementILNDearborn, Ohio, Ripley, Switzerland39 min
Jun 8, 2:50 PM EDTSpecial Weather StatementILNRipley40 min
Jun 8, 3:06 PM EDTSevere Thunderstorm WarningILNRipley39 min
Jun 8, 3:57 PM EDTSpecial Weather StatementILNFranklin48 min
Jun 8, 5:05 PM EDTSpecial Weather StatementILNRipley40 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2022Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.